Alert archive / Nevada / Red Flag Warnings in 2014
Red Flag Warning 6, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 29, 2014, 9:45 AM PDT. It took effect at Aug 30, 2014, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2014, 9:45 AM PDT (16:45 UTC)
- In effect from
- Aug 30, 2014, 12:00 PM PDT
- Expired
- Aug 30, 2014, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
033 WWUS85 KLKN 291645 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 945 AM PDT FRI AUG 29 2014 NVZ455-457-301100- /O.NEW.KLKN.FW.W.0006.140830T1900Z-140831T0400Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 945 AM PDT FRI AUG 29 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 9 PM PDT SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
557 WWUS85 KLKN 300833 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 133 AM PDT SAT AUG 30 2014 NVZ455-457-310400- /O.CON.KLKN.FW.W.0006.140830T1900Z-140831T0400Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 133 AM PDT SAT AUG 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
409 WWUS85 KLKN 302126 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 226 PM PDT SAT AUG 30 2014 NVZ455-457-310400- /O.CON.KLKN.FW.W.0006.000000T0000Z-140831T0400Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 226 PM PDT SAT AUG 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 29, 2:39 AM PDT, 7 hours 6 minutes earlier.
Area forecast discussion, Aug 29, 2:39 AM PDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 239 AM PDT FRI AUG 29 2014 .SYNOPSIS...ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND SATURDAY ACROSS NORTHEAST NEVADA. OTHERWISE...LOOK FOR DRY WEATHER OVER THE AREA. BREEZY TO LOCALLY WINDY WEST WINDS CAN BE EXPECTED ON SATURDAY WITH COOLER TEMPERATURES AS A STORM SYSTEM PASSES TO THE NORTH. && .SHORT TERM...TODAY THROUGH SATURDAY. SKIES ARE MAINLY CLEAR THIS MORNING...ALTHOUGH THERE ARE A FEW CLOUDS IN NORTHERN ELKO COUNTY AT THIS TIME. A SINGLE THUNDERSTORM DEVELOPED OVER HUMBOLDT COUNTY THIS EVENING AND ITS REMNANTS ARE MOVING EAST. UPPER LEVEL RIDGE IS STILL LOCATED OFF THE COAST OF CALIFORNIA. FOR TODAY...ALL MODELS ARE SHOWING AN IMPULSE MOVING ACROSS NORTHERN NEVADA...MAINLY OVER HUMBOLDT AND NORTHERN ELKO COUNTIES. LIMITED MID-LEVEL MOISTURE WILL COMBINE WITH THIS INSTABILITY AND UPWARD LIFT TO PRODUCED ISOLATED THUNDERSTORMS. SOUNDING AT WILDHORSE IS SHOWING LIMITED CAPE OF ABOUT 100-300 J/KG THROUGH THIS AFTERNOON...AND EXPECTING THE STORMS OVER THE JARBIDGE WILDERNESS TO BE WET. SOUTH OF THIS AREA...STORMS WILL MOST LIKELY BE DRY. WINDS THIS AFTERNOON WILL BE BREEZY WITH SOME GUSTS TO 25 MPH IN HUMBOLDT AND ELKO COUNTIES. AFTERNOON HIGHS WILL GENERALLY BE IN THE MID 80S TO LOW 90S. THE NEXT SYSTEM WILL SLOWLY DIP SOUTH AND EAST THROUGH THE TONIGHT PERIOD. BY TOMORROW MORNING...A SURFACE COLD FRONT WILL BEGIN ITS MARCH ACROSS THE FORECAST AREA. WINDS WILL BECOME BREEZY TO WINDY ACROSS NORTHERN NEVADA. MOISTURE REMAINS LIMITED WITH THIS SYSTEM...WITH THE BEST CHANCES FOR PRECIPITATION BEING IN THE NORTHEAST PART OF THE FORECAST AREA. EXPECT COOLER TEMPERATURES IN THE AFTERNOON...SOME 5-8 DEGREES COOLER THAN FRIDAY'S HIGHS. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. SATURDAY NIGHT THERE MAY BE A FEW SHOWERS LEFT OVER FROM INSTABILITY NEAR COLD FRONT. THEN THE REST OF THE LONG TERM LOOKS DRY WITH GOOD MODEL AGREEMENT WITH NORTHWESTERLY FLOW SUNDAY THROUGH EARLY TUESDAY. THEN SOUTHWEST FLOW DEVELOPS AS LOW PRESSURE MOVES INTO THE PACIFIC NORTHWEST TUESDAY THROUGH THURSDAY. SOME MODELS HINTING AT SOME MOISTURE AND INSTABILITY NEAR NORTHERN BORDER ON WEDNESDAY AND THURSDAY BUT KEPT GHOST POPS DUE TO UNCERTAINTY ON PRECIPITATION. && .AVIATION...VFR NEXT 24 HOURS WITH SOME HIGH BASED AFTERNOON CUMULUS AND PERIODS OF CIRRUS MOVING ACROSS THE REGION. ISOLATED THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF ELKO COUNTY NORTH AND EAST OF KEKO. && .FIRE WEATHER...AN UPPER LEVEL IMPULSE WILL MOVE ACROSS NORTHERN NEVADA TODAY...WITH ISOLATED THUNDERSTORMS DEVELOPING IN PORTIONS OF ELKO COUNTY. STORMS ARE EXPECTED TO BE MAINLY WET ACROSS THE NORTHERN PARTS OF ELKO COUNTY...LIKE JARBIDGE...BUT SOUTH OF THIS THEY WILL BE DRY. ON SATURDAY...ANOTHER STORM SYSTEM WILL BE APPROACHING FROM THE NORTH WITH MUCH OF THE ENERGY AND MOISTURE STAYING NORTH OF THE FIRE DISTRICT. THE COLD FRONT WILL SLOWLY PUSH NORTH TO SOUTH DURING THE DAY...BEING ALONG A WENDOVER-RUBY LAKE-MOUNT CALLAGHAN LINE BY 5 PM SATURDAY. WITH THE BREEZY TO WINDY CONDITIONS...FIRE ZONE 457 COULD SEE CRITICAL FIRE WEATHER CONDITIONS BUT MEETING THE 3 HOUR CRITERIA MAY BE DIFFICULT. WILL PASS THIS ONTO THE NEXT SHIFT. BY SUNDAY...NORTHWEST FLOW WILL HELP TO USHER IN DRIER AIR AND COOLER TEMPERATURES. THE REST OF THE FORECAST PERIOD LOOKS TO BE QUIET WITH NO REAL CONCERNS AT THIS TIME. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 86/90/90/86
Nearby
Red Flag Warnings in Nevada, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.